Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 53, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 19, 2003, 9:18 PM CDT for LeFlore County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2003, 9:18 PM CDT (02:18 UTC)
- Expired
- Apr 19, 2003, 10:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 23 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 8:55 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 200218
SVRTUL
OKC079-200315-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
918 PM CDT SAT APR 19 2003
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 1015 PM CDT
* AT 918 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6
MILES NORTHWEST OF BOKOSHE...MOVING EAST AT 35 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BOKOSHE...
SPIRO...POCOLA AND ARKOMA.
HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 70 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
LAT...LON 3519 9444 3518 9481 3522 9481 3535 9481
3535 9471 3531 9467 3528 9467 3528 9464
3534 9459 3531 9450 3536 9450 3539 9444What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 8:25 PM CDT, 53 minutes earlier.
Area forecast discussion, Apr 19, 8:25 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 825 PM CDT SAT APR 19 2003 AT 8PM THE FILLING SURFACE LOW WAS TRACKING THROUGH NORTHEAST OSAGE COUNTY WITH THE DRY LINE EXTENDING THROUGH THE WEST SIDE OF TULSA AND ON SOUTH TO 20 MILES WEST OF DURANT. THE COLD FRONT EXTENDED NORTHEAST-SOUTHWEST THROUGH THE LOW CENTER. CONVERGENCE APPEARS TO BE WEAKENING ALONG THE DRY LINE AND FURTHER DEVELOPMENT IS BECOMING UNLIKELY. THE CLUSTER OF STORMS IN SOUTHEAST OKLAHOMA SHOULD BE THE LAST TO COME OFF THE DRY LINE. CAPES TO AROUND 1000 J/KG PERSIST AHEAD OF THESE CELLS INTO THE FIRST TIER OF ARKANSAS COUNTIES...SO INDICATIONS ARE THAT THEY WILL POSE A THREAT TO THE AREA NEAR AND NORTH OF FORT SMITH AND SOUTH OF FAYETTEVILLE. LOCAL ANALYSIS TECHNIQUES SHOW ENHANCED SR-HELICITY AND CONVERGNCE IN THE ARKANSAS RIVER VALLEY THAT MAY ALSO HELP TO SUSTAIN A SEVERE THREAT. WHILE THE TORNADO THREAT SHOULD DIMINISH WITH TIME...WE CONTINUE TO RECEIVE REPORTS OF BRIEF TORNADOES WITH THE ACTIVITY IN HASKEL AND PITTSBURG COUNTY. HAVE JUST RECEIVED A REPORT OF A SMALL TORNADO NEAR WHITEFIELD...SO A TORNADO THREAT WILL PERSIST FOR ANOTHER HOUR OR TWO. MOISTURE CONVERGENCE WILL CONTINUE TO INCREASE ALONG THE COLD FRONT NORTHEAST OF THE SURFACE LOW AND STILL EXPECT THE ACTIVITY IN SOUTHEAST KANSAS TO BUILD INTO NORTHEAST OKLAHOMA BY 03Z/04Z. THE SEVERE THREAT FROM THIS ACTIVITY SHOULD BE WIND AND HAIL DUE TO THE LINEAR FORCING. FORECAST ID= 8 .TSA... AR...NONE. OK...NONE.
Hazardous weather outlook, Apr 19, 1:30 PM CDT, 7 hours 48 minutes before
ARZ001-002-010-011-019-020-029-OKZ049-053>058-060>076-201000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 130 PM CDT SAT APR 19 2003 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY ...SEVERE THUNDERSTORMS PROBABLE ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... ...SUPERCELLS THUNDERSTORMS EXPECTED BY LATE AFTERNOON AND EARLY EVENING WITH THE THREAT FOR TORNADOES... ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN CENTRAL OKLAHOMA AHEAD OF A DRY LINE AND MOVE NORTHEAST INTO EASTERN OKLAHOMA BY LATE AFTERNOON OR EARLY EVENING. THE THUNDERSTORMS WILL INTERSECT WITH A FRONTAL BOUNDARY LEFT OVER FROM EARLIER CONVECTION. THIS WILL PRODUCE A THREAT FOR LARGE DAMAGING HAIL AND TORNADOES. RESIDENTS ACROSS EASTERN OKLAHOMA SHOULD CONTINUE TO CLOSELY MONITOR FORECASTS THIS AFTERNOON FOR THE LATEST UPDATES. SEVERE THUNDERSTORM AND TORNADO WARNING PROBABILITIES CAN BE FOUND IN THE OUTLOOK SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT SIGNIFICANT CHANCE FOR THUNDERSTORMS WILL BE ON WEDNESDAY AS A STRONG UPPER LOW MOVES INTO THE FOUR CORNERS REGION. .SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON. A TORNADO WATCH IS ALREADY IN EFFECT FOR PORTIONS OF CENTRAL AND WESTERN OKLAHOMA THIS AFTERNOON. EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO CLOSELY MONITOR FORECASTS FOR ADDITIONAL UPDATES. ADDITIONAL WEATHER INFORMATION CAN BE FOUND AT... WWW.SRH.NOAA.GOV/TULSA GW
In the hours before
Special weather statement, Apr 19, 8:53 PM CDT, 25 minutes before
ARZ001-010-019-029-OKZ049-053-055>058-060>063-065>076-200700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 853 PM CDT SAT APR 19 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH #135 UNTIL 200 AM CDT SUNDAY MORNING FOR THE FOLLOWING AREAS: IN ARKANSAS THIS WATCH INCLUDES 4 COUNTIES... IN NORTHWEST ARKANSAS: BENTON CRAWFORD WASHINGTON IN WEST CENTRAL ARKANSAS: SEBASTIAN IN OKLAHOMA THIS WATCH INCLUDES 22 COUNTIES... IN EAST CENTRAL OKLAHOMA: CHEROKEE MUSKOGEE OKFUSKEE SEQUOYAH IN NORTHEAST OKLAHOMA: ADAIR CRAIG DELAWARE MAYES NOWATA OKMULGEE OTTAWA ROGERS TULSA WAGONER WASHINGTON IN SOUTHEAST OKLAHOMA: CHOCTAW HASKELL LATIMER LE FLORE MCINTOSH PITTSBURG PUSHMATAHA THIS INCLUDES THE CITIES OF ANTLERS...BARTLESVILLE...BENTONVILLE... BROKEN ARROW...CEDARVILLE...CLAREMORE...CLAYTON...EUFAULA... FAYETTEVILLE...FORT SMITH...HUGO...JAY...MCALESTER...MIAMI... MOUNTAINBURG...MUSKOGEE...NATURAL DAM...NOWATA...OKEMAH...OKMULGEE... POTEAU...PRYOR...ROGERS...SALLISAW...SAND SPRINGS...SILOAM SPRINGS... SPRINGDALE...STIGLER...STILWELL...TAHLEQUAH...TULSA...VAN BUREN... VINITA...WAGONER AND WILBURTON.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:12 PM CDT | Tornado Warning | TSA | Pittsburg | 28 min |
| Apr 19, 7:28 PM CDT | Tornado Warning | TSA | Pittsburg | 32 min |
| Apr 19, 7:40 PM CDT | Tornado Warning | TSA | Haskell | 35 min |
| Apr 19, 7:56 PM CDT | Tornado Warning | TSA | Latimer, Pittsburg | 34 min |
| Apr 19, 8:12 PM CDT | Tornado Warning | TSA | Haskell | 33 min |
| Apr 19, 8:28 PM CDT | Tornado Warning | TSA | Latimer, Pittsburg | 32 min |
| Apr 19, 8:43 PM CDT | Tornado Warning | TSA | Haskell | 62 min |
| Apr 19, 8:59 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 46 min |
| Apr 19, 9:02 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 28 min |
| Apr 19, 9:18 PM CDT | Flash Flood Warning | TSA | Haskell, Sequoyah | 3 hr |
| Apr 19, 9:38 PM CDT | Tornado Warning | TSA | LeFlore | 67 min |
| Apr 19, 9:45 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 15 min |
| Apr 19, 10:02 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 43 min |
| Apr 19, 11:35 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 40 min |
| Apr 19, 11:43 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.